Alert archive / Colorado / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Goodland, KS
NWS Goodland, KS issued this flash flood watch at Jul 9, 2011, 2:10 PM MDT for Yuma County, Colorado. It took effect at Jul 9, 2011, 3:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2011, 2:10 PM MDT (20:10 UTC)
- In effect from
- Jul 9, 2011, 3:00 PM MDT
- Expired
- Jul 10, 2011, 2:47 AM MDT
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
004 WGUS63 KGLD 092010 FFAGLD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MDT SAT JUL 9 2011 ...FLASH FLOODING POSSIBLE THIS EVENING... .HEAVY RAIN FELL OVER PORTIONS OF YUMA COUNTY ON FRIDAY EVENING WITH SOME LOCATIONS RECEIVING IN EXCESS OF THREE INCHES. ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE WILL DEVELOP ACROSS THE HIGHER TERRAIN OF COLORADO THIS AFTERNOON MOVING INTO YUMA COUNTY LATER THIS AFTERNOON. COZ090-100415- /O.NEW.KGLD.FF.A.0003.110709T2100Z-110710T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 210 PM MDT SAT JUL 9 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREA...YUMA. * THROUGH LATE TONIGHT * STRONG THUNDERSTORMS WILL MOVE INTO YUMA COUNTY THIS EVENING BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO AREAS WHICH RECEIVED SIGNIFICANT RAINFALL FRIDAY EVENING. THOSE WHO LIVE IN FLOOD PRONE AREAS ARE URGED TO REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND SHOULD FLASH FLOODING OCCUR. && $$
2 follow-up statements
009 WGUS63 KGLD 100404 FFAGLD FLOOD WATCH NATIONAL WEATHER SERVICE GOODLAND KS 1004 PM MDT SAT JUL 9 2011 ...FLASH FLOODING POSSIBLE THIS EVENING... COZ090-101200- /O.CON.KGLD.FF.A.0003.000000T0000Z-110710T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 1004 PM MDT SAT JUL 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREA...YUMA. * UNTIL 6 AM MDT SUNDAY * SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVE ACROSS YUMA COUNTY THROUGH EARLY SUNDAY MORNING BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO AREAS WHICH RECEIVED SIGNIFICANT RAINFALL SINCE FRIDAY EVENING. THOSE WHO LIVE IN FLOOD PRONE AREAS ARE URGED TO REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND SHOULD FLASH FLOODING OCCUR. && $$
297 WGUS63 KGLD 100847 FFAGLD FLOOD WATCH NATIONAL WEATHER SERVICE GOODLAND KS 247 AM MDT SUN JUL 10 2011 COZ090-101000- /O.CAN.KGLD.FF.A.0003.000000T0000Z-110710T1200Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 247 AM MDT SUN JUL 10 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS BEEN CANCELLED. RADAR INDICATES ONLY LIGHT SHOWERS AND THUNDERSTORMS MOVING NORTHEAST ACROSS CENTRAL YUMA COUNTY. RAINFALL OF AROUND ONE TENTH OF AN INCH CAN BE EXPECTED FROM THESE SHOWERS AND STORMS. PRECIPITATION SHOULD COME TO AN END AROUND SUNRISE. $$ FS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 9, 11:53 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 9, 11:53 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1153 AM MDT SAT JUL 9 2011 .DISCUSSION... 315 AM MDT SAT JUL 9 2011 A RIDGE WILL CONTINUE OVER THE PLAINS THROUGH TONIGHT AND THEN SHIFTS EAST SOME ON SUNDAY AND MONDAY. THE RIDGE RETROGRESSES AND AMPLIFIES SOME MONDAY NIGHT. A SURFACE TROUGH WILL PERSIST OVER EASTERN COLORADO/WESTERN KANSAS THROUGH THE PERIOD. NUMEROUS SHORTWAVES WILL RIDE OVER THE RIDGE AND ACROSS THE FA EACH AFTERNOON AND NIGHT THROUGH MONDAY NIGHT. STORMS WILL FIRE ALONG THE TROUGH AXIS IN EASTERN COLORADO DURING THE AFTERNOON AND THEN MOVE EAST INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE EVENING AND OVERNIGHT. PLAN TO KEEP SLIGHT CHANCE POPS FOR THE AFTERNOON PERIODS AND HIGHER CHANCE POPS FOR THE NIGHT PERIODS. CURRENT RADAR STILL GETTING RETURNS ON SHOWERS AND STORMS MOVING ACROSS THE NORTHWEST PORTION OF THE FA. INTENSITY AND COVERAGE IS DECREASING WITH TIME BUT EXPECT THESE TO LAST INTO THE MORNING SO WILL ADD SLIGHT CHANCE POPS. SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING WITH CAPE FROM 1000 TO 2000 J/KG AND SHEAR AT 40 KTS. STORM MOVEMENT WILL RANGE FROM 15 TO 20 MPH. 850 TEMPERATURES SUPPORT TEMPERATURES IN THE MID/UPR 90S TODAY THROUGH MONDAY. MIN TEMPERATURES WILL CONTINUE TO RANGE FROM 65 IN THE WESTERN FA TO AROUND 70 IN THE EAST. FS && .AVIATION... 1153 AM MDT SAT JUL 9 2011 FOR THE 18Z TAFS...EXPECT THUNDERSTORMS TO DEVELOP OVER EASTERN COLORADO AFTER 21Z...AND THEN MOVE EAST. MODELS ARE IN DECENT AGREEMENT BRINGING CONVECTION OVER KGLD...AND AM CONFIDENT ENOUGH TO ADD A TEMPO GROUP OF TSRA BETWEEN 01Z-04Z THERE WITH ASSOCIATED GUSTY WINDS. CONVECTION IS ALSO POSSIBLE AT KMCK...BUT WILL JUST MENTION VCTS THERE DUE TO SOME UNCERTAINTY. CONVECTION SHOULD BE EAST OF BOTH SITES AFTER 06Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 9, 10:39 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT SAT JUL 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1039 AM MDT SAT JUL 9 2011 /1139 AM CDT SAT JUL 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO AFTER 3 PM MDT...AND THEN MOVE EAST OVER WESTERN KANSAS AND SOUTHWEST NEBRASKA DURING THE LATE AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE WIND GUSTS TO 75 MPH AND ONE INCH DIAMETER HAIL. ALTHOUGH THE ENTIRE TRI-STATE AREA HAS A CHANCE FOR SEVERE THUNDERSTORMS... THE BEST CHANCE WILL BE ALONG AND NORTH OF INTERSTATE 70. ADDITIONALLY...SOME STORMS WILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING EAST OF A LINE FROM YUMA COLORADO TO OAKLEY KANSAS. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERY AFTERNOON AND EVENING FROM MONDAY THROUGH NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. MENTZER
In the hours before
Local storm report, Jul 9, 9:34 AM MDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
934 AM MDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM FLASH FLOOD 5 WNW JOES 39.68N 102.77W
07/09/2011 YUMA CO EMERGENCY MNGR
NUMEROUS COUNTY ROADS WERE UNDERWATER.
&&
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:19 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 26 min |
| Jul 8, 6:24 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 43 min |
| Jul 8, 6:42 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 33 min |
| Jul 8, 7:13 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 47 min |
| Jul 8, 7:41 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 49 min |
| Jul 8, 8:03 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 42 min |
| Jul 8, 9:39 PM MDT | Special Weather Statement | GLD | Yuma | 21 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 30 min |
| Jul 8, 10:29 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Jul 8, 10:33 PM MDT | Special Weather Statement | GLD | Yuma | 27 min |
| Jul 9, 3:42 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Jul 9, 4:37 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 53 min |
| Jul 9, 5:34 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 56 min |
Nearby
Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.